MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534619T
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip end of the 6f judkins right 3.5 (jr 3.5) infiniti diagnostic catheter was missing when the physician opened the package.The device was not used in the patient.The problem was found during inspection.Another unknown catheter was used as replacement.There was no reported patient injury.The intended procedure was reported to be an angiography.The device was stored, handled, and inspected according to the instructions for use (ifu).A picture of the device was provided for review confirming the distal tip still was present on the distal end of the unit.The device was returned for evaluation and a torn condition was observed on the distal tip portion which presented evidence of elongations and secondary scratch marks.The hospital reported it as an adverse event to the china nmpa directly.Please upgrade this case to ae.
 
Additional Manufacturer Narrative
As reported, the tip end of the 6f judkins right 3.5 (jr 3.5) infiniti diagnostic catheter was missing when the physician opened the package.The device was not used in the patient.The problem was found during inspection.Another unknown catheter was used as replacement.There was no reported patient injury.The intended procedure was reported to be an angiography.The device was stored, handled, and inspected according to the instructions for use (ifu).One image was submitted for analysis and the missing brite tip/distal tip was not confirmed.However, a torn condition was observed to a portion of the distal tip.Additionally, elongations were noted to the distal portion of the unit.One non-sterile unit of a cath f6inf tl jr 3.5 100cm was subsequently received for analysis.During visual inspection, a torn condition was noted to the brite/ distal tip.A high magnification visual analysis was performed on the surface of the distal tip and elongation patterns were noted on the border of the torn section along with a scratch mark located near the border of the tear.The reported ¿brite tip/distal tip- missing component¿ was not confirmed as the component was present on the returned device.However, the event ¿brite tip/distal tip-frayed/split/torn¿ was confirmed.A torn condition was observed on the distal tip which presented evidence of elongations and secondary scratch marks.The exact cause of these conditions is unknown however, the elongations and scratch marks may be related to a tensile strength overloading exposure and exposure to a material with sharp edges resulting from procedural and/or handling factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19352941
Report Number9616099-2024-00162
Device Sequence Number7147787
Product Code DQO
UDI-Device Identifier10705032014175
UDI-Public(01)10705032014175(17)260630(10)18222278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number534619T
Device Lot Number18222278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown